MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP 7F 23CM STR; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP 7F 23CM STR; INTRODUCER, CATHETER
Catalog Number 401723M
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.A review of the manufacturing documentation associated with lot 17742231 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a brite tip sheath (si brite tip 7f 23cm str) was inserted into the patient.Upon radiographic examination, the tip was noted to be split.The sheath was removed without incident and replaced with another sheath to continue the procedure.There was no patient injury reported.The device was clinically used and will be returned for analysis.
 
Additional Manufacturer Narrative
Corrected data: section h6 result code was corrected from 3221 to 3211.
 
Additional Manufacturer Narrative
As reported, a brite tip sheath (7f 23cm str) was inserted into the patient.Upon radiographic examination, the tip was noted to be split.The sheath was removed without incident and replaced with another sheath to continue the procedure.There was no patient injury reported.There was no damage noted to the packaging for the device.The device was stored and handled per the instructions for use (ifu).The device was inspected and prepped per the ifu.No anomalies were noted to the device prior to insertion into the patient.No resistance was encountered while tracking the device through the vasculature.No other anomalies were noted to the device after removal from the patient.The procedure was completed successfully without patient injury.A non-sterile si brite tip 7f 23cm str cannula sheath introducer and a vessel dilator were received for analysis inside a plastic bag.Per visual analysis, the vessel dilator was received fully inserted into the sheath cannula.The cannula sheath introducer was received frayed/split/torn damaged on tip of unit.No original packaging was returned for analysis; therefore, it could not be observed if the damage condition could be caused by improper packaging.No other anomalies were found.Per microscopic analysis, the unit was inspected under the fal vision system and the tip of the cannula (cannula end) was confirmed to be frayed/split/torn damaged as received.A product history record (phr) review of lot 17742231 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip frayed/split/torn in patient¿ was confirmed through analysis of the returned device.The exact cause of the issue experienced by the customer could not be determined during analysis.Based on the information available for review and product analysis, procedural/handling factors (such as interaction of the cannula sheath with a concomitant vessel dilator or guide wire) most likely contributed to the split/torn condition found.According to the instructions for use (ifu), which is not intended as a mitigation, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.Thread the csi/dilator assembly over the guidewire, grasping the sheath close to the skin to prevent buckling.Using a rotating motion, advance the assembly through the tissue and into the vessel.Detach the vessel dilator from the csi by releasing the snap-fit ring at the hub.Withdraw the guidewire and dilator.To avoid damage to the csi tip, do not withdraw the dilator until the csi is in the vessel.¿ additionally, the csi units are inspected during the manufacturing process for any type of damage; and several inspections are performed through all the csi assembly process operations.Neither the phr review, nor the product analysis suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
SI BRITE TIP 7F 23CM STR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8771733
Report Number9616099-2019-03061
Device Sequence Number16571169
Product Code DYB
UDI-Device Identifier20705032000311
UDI-Public20705032000311
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue Number401723M
Device Lot Number17742231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer07/10/2019
07/10/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date08/02/2019
08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1